Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 45, NWS Topeka, KS

September 13, 2008Osage County, Kansas

NWS Topeka, KS issued this river flood warning at Sep 13, 2008, 8:00 AM CDT for Osage County, Kansas. It took effect at Sep 13, 2008, 9:19 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 8:00 AM CDT (13:00 UTC)
In effect from
Sep 13, 2008, 9:19 AM CDT
Expired
Sep 13, 2008, 7:57 PM CDT
In force
11 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Osage County, KS

The radar

The Topeka radar (KTWX), 58 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Creek (LNDK1) at Lyndon (LNDK1).

Action stage
5 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06911490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 131300
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
800 AM CDT SAT SEP 13 2008

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC139-132100-
/O.NEW.KTOP.FL.W.0045.080913T1617Z-080914T0730Z/
/LNDK1.1.ER.080913T1617Z.080913T1800Z.080913T1930Z.UU/
800 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALT CREEK NEAR LYNDON.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 10.4 FEET BY THIS AFTERNOON. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
4 follow-up statements
000 
WGUS83 KTOP 131405
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
905 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
  NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-132205-
/O.EXT.KTOP.FL.W.0039.000000T0000Z-080917T2200Z/
/EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0400Z.NO/
905 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 21.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 25.5 FEET...HIGHWAY K-99 ON NORTH BANK BEGINS TO FLOOD.

$$

KSC059-139-132205-
/O.CON.KTOP.FL.W.0042.000000T0000Z-080915T1010Z/
/QNMK1.2.ER.080913T0358Z.080913T1800Z.080914T1610Z.NR/
905 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY 
  MORNING.
* IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND 
  EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS 
  FLOODED ABOUT 2 MILES SOUTH OF QUENEMO.

$$

KSC031-111-132204-
/O.EXT.KTOP.FL.W.0040.000000T0000Z-080917T0100Z/
/NEOK1.2.ER.080913T1215Z.080914T1800Z.080916T0700Z.NO/
905 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR NEOSHO RAPIDS.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 21.9 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 26.6 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS.

$$

KSC003-059-132204-
/O.EXT.KTOP.FL.W.0038.000000T0000Z-080914T1500Z/
/SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0300Z.NO/
905 AM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM SATURDAY THE STAGE WAS 25.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK 
  NEAR OHIO ROAD FLOODS.

$$

KSC117-132204-
/O.EXT.KTOP.FL.W.0043.000000T0000Z-080914T0820Z/
/FKFK1.1.ER.080913T0219Z.080913T0900Z.080913T2020Z.NO/
905 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$

KSC139-132204-
/O.EXT.KTOP.FL.W.0045.080913T1419Z-080914T0730Z/
/LNDK1.1.ER.080913T1419Z.080913T1800Z.080913T1930Z.UU/
905 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR LYNDON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 10.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
000 
WGUS83 KTOP 131850
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
  NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES
  POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-140250-
/O.CON.KTOP.FL.W.0039.000000T0000Z-080917T2200Z/
/EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0400Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM SATURDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-139-140250-
/O.EXT.KTOP.FL.W.0042.000000T0000Z-080915T0600Z/
/QNMK1.2.ER.080913T0358Z.080914T0000Z.080914T1200Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 26.1 FEET...FARM FIELD ALONG THE RIVER JUST NORTH AND 
  EAST OF SOUTH STUBBS ROAD BRIDGE FLOODS. SOUTH STUBBS ROAD REMAINS 
  FLOODED ABOUT 2 MILES SOUTH OF QUENEMO.

$$

KSC031-111-140250-
/O.CON.KTOP.FL.W.0040.000000T0000Z-080917T0100Z/
/NEOK1.2.ER.080913T1225Z.080914T1800Z.080916T0700Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR NEOSHO RAPIDS.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 21.9 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 26.6 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS.

$$

KSC059-140249-
/O.CON.KTOP.FL.W.0037.000000T0000Z-080915T1222Z/
/LNEK1.2.ER.080913T1656Z.080914T0600Z.080914T1822Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK AT LANE.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 22.3 (ESTIMATED) FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...DOUGLAS ROAD FLOODS ABOUT A QUARTER MILE 
  NORTHWEST OF LANE.

$$

KSC003-059-140249-
/O.EXT.KTOP.FL.W.0038.000000T0000Z-080914T1426Z/
/SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0226Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 PM SATURDAY THE STAGE WAS 25.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 25.6 FEET...FARMERS FIELDS TO THE SOUTH OF THE CREEK 
  NEAR OHIO ROAD FLOODS.

$$

KSC117-140249-
/O.EXT.KTOP.FL.W.0043.000000T0000Z-080914T0655Z/
/FKFK1.1.ER.080913T0219Z.080913T0900Z.080913T1855Z.NO/
150 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG
  THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION 
  RIVER.

$$

KSC139-140249-
/O.EXT.KTOP.FL.W.0045.000000T0000Z-080914T0948Z/
/LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2148Z.UU/
150 PM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SALT CREEK NEAR LYNDON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM SATURDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
000 
WGUS83 KTOP 132043
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
  NEOSHO RIVER NEAR NEOSHO RAPIDS AFFECTING COFFEY AND LYON COUNTIES 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY 
  MARAIS DES CYGNES RIVER NEAR QUENEMO AFFECTING FRANKLIN AND OSAGE 
  COUNTIES 
  POTTAWATOMIE CREEK AT LANE AFFECTING FRANKLIN COUNTY 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN
  COUNTIES 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-140443-
/O.EXT.KTOP.FL.W.0039.000000T0000Z-080917T2130Z/
/EMPK1.2.ER.080913T1133Z.080914T1800Z.080917T0330Z.NO/
343 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM SATURDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.8 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS.

$$

KSC059-139-140443-
/O.CON.KTOP.FL.W.0042.000000T0000Z-080915T0600Z/
/QNMK1.2.ER.080913T0358Z.080914T0000Z.080914T1200Z.NO/
343 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARAIS DES CYGNES RIVER NEAR QUENEMO.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 24.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS
  DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO.

$$

KSC031-111-140443-
/O.EXT.KTOP.FL.W.0040.000000T0000Z-080916T1200Z/
/NEOK1.2.ER.080913T1229Z.080914T1800Z.080915T1800Z.NO/
343 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR NEOSHO RAPIDS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM SATURDAY THE STAGE WAS 23.9 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY EARLY AFTERNOON.
* IMPACT...AT 26.0 FEET...WATER COVERS LARGE AREAS OVER BOTH BANKS.

$$

KSC059-140443-
/O.CON.KTOP.FL.W.0037.000000T0000Z-080915T1222Z/
/LNEK1.2.ER.080913T1656Z.080914T0600Z.080914T1822Z.NO/
343 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK AT LANE.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 22.3 (ESTIMATED) FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 24.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...DOUGLAS ROAD FLOODS ABOUT A QUARTER MILE 
  NORTHWEST OF LANE.

$$

KSC003-059-140443-
/O.CON.KTOP.FL.W.0038.000000T0000Z-080914T1426Z/
/SIPK1.2.ER.080912T1938Z.080913T0900Z.080914T0226Z.NO/
343 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:45 PM SATURDAY THE STAGE WAS 25.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 25.0 FEET...WATER FLOWS ACROSS OHIO ROAD ABOUT A QUARTER
  MILE NORTH OF THE CREEK.

$$

KSC139-140442-
/O.EXT.KTOP.FL.W.0045.000000T0000Z-080914T1003Z/
/LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2203Z.UU/
343 PM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SALT CREEK NEAR LYNDON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 PM SATURDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS 
  FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE.

$$
000 
WGUS83 KTOP 140057
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC139-140127-
/O.CAN.KTOP.FL.W.0045.000000T0000Z-080914T1003Z/
/LNDK1.1.ER.080913T1339Z.080913T1800Z.080913T2309Z.UU/
757 PM CDT SAT SEP 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT CREEK NEAR LYNDON.
* AT  7:30 PM SATURDAY THE STAGE WAS 9.6 FEET. 
* FELL BELOW FLOOD STAGE AT  6:09 PM SATURDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 1.0 FEET BY MONDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:23 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 13, 6:23 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
623 AM CDT SAT SEP 13 2008

.UPDATE...

UPDATED FOR 12 UTC AVIATION FORECAST.

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION.

&&

.AVIATION...

INVERTED SURFACE TROUGH HAS MOVED THROUGH THE TAF SITES AT 11Z.
AREA OF IFR TO LIFR CIGS BEHIND THE TROUGH WILL BE DOMINATE CIG
THROUGH 18Z...THEN TRANSITION TO MVFR THROUGH 22Z THEN WITH DRIER
AIR MOVING INTO THE AREA AFTER 22Z VFR CIGS ARE EXPECTED THROUGH
THE REST OF THE TAF PERIOD THROUGH 12Z SUNDAY. SOME LIGHT SHOWERS
ARE STILL POSSIBLE AT KTOP AND KFOE THROUGH 15Z AND WILL ADD A
TEMPO GROUP TO THESE TAFS.

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT SAT SEP 13 2008/

DISCUSSION...

WATER VAPOR IMAGERY AND EVENING UPPER AIR DATA SHOWING UPPER
HEIGHTS FALLING OVER MUCH OF THE NORTHERN AND CENTRAL ROCKIES
AHEAD OF TWO UPPER TROFS...ONE IN SOUTHWEST CANADA AND ANOTHER IN
WYOMING. HURRICANE IKE RECENTLY MADE LANDFALL...CONTINUING ITS
CLOCKWISE TURN INTO THE CONUS. 08Z SURFACE OBS AND LOW LEVEL
PROFILER DATA SHOWING FRONT STRETCHING SOUTH FROM A SURFACE LOW IN
SOUTHWEST IOWA INTO WEST CENTRAL OKLAHOMA...WITH LIGHT TO MODERATE
PRECIPITATION AHEAD OF IT. PRECIPITABLE WATER VALUES REMAIN VERY
HIGH AHEAD OF THIS BOUNDARY...WITH 2 INCH VALUES COMMONPLACE IN
THE CENTRAL AND SOUTHERN PLAINS.

WYOMING UPPER TROF STILL PROGGED TO PUSH EAST THROUGH THE UPPER
MISSISSIPPI VALLY AS THE CANADIAN FEATURE DIVES SOUTHEAST BEHIND
IT. FRONTOGENETIC FORCING WILL CONTINUE TO GENERATE PRECIPITATION
IN THE SOPPING WET TROPOSPHERE AS THE NEARBY TROF SHOVES THE
BOUNDARY EAST...BUT FORCING AND INSTABILITY ARE NOTICEABLE WEAKER
THAN THOSE OF THE PAST 24 HOURS. RAINFALL AMOUNTS OF AROUND AN
INCH STILL APPEAR POSSIBLE...AND THIS WILL FALL ON AREAS THAT
ALREADY RECEIVED 2-4 INCHES SO FAR. WILL CONTINUE THE FLOOD WATCH
AHEAD OF THE FRONT FOR THE LIKELY ADDITIONAL FLOODING.

SHOULD SEE AFTERNOON CLEARING IN THE NORTHWEST ONLY SLOWLY WORK
SOUTHEAST TONIGHT AND INTO SUNDAY AS IKE CONTINUES NORTH THEN
NORTHEAST THROUGH THE SOUTHERN PLAINS AND MID MISSISSIPPI VALLEY.
STILL APPEARS FAR SOUTHEASTERN AREAS WILL SEE SOME RAIN AS THE
DEFORMATION ZONE PASSES OVER...BUT RAINFALL SHOULD BE RATHER
LIGHT. WILL KEEP THE FLOOD WATCH FOR ANDERSON COUNTY TONIGHT WHERE
THE HEAVIEST AND MOST PERSISTENT RAINS WILL BE. NORTH WINDS WILL
STEADILY INCREASE OVERNIGHT AS IKE APPROACHES...WITH RESULTING
COLD AIR ADVECTION KEEPING TEMPERATURES IN CHECK FOR SUNDAY
DESPITE GOOD INSOLATION FOR MOST AREAS. THE DAYTIME MIXING ALONG
WITH SOME WIND PERSISTING JUST OFF THE BOUNDARY LAYER INTO THE NIGHT
MAY KEEP FOG AT BAY FOR LATE SUNDAY AND EARLY MONDAY...BUT THIS WILL
NEED TO BE WATCHED.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 7 AM SUNDAY FOR KSZ059.

FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ040-KSZ054-KSZ055-KSZ056-
KSZ058.

FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ012-KSZ024-KSZ026-KSZ037-
KSZ038-KSZ039.

&&
Hazardous weather outlook, Sep 13, 6:05 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
605 AM CDT SAT SEP 13 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-141115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
605 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER EAST
CENTRAL AND MUCH OF NORTHEAST KANSAS TODAY...BRINGING MORE RAIN TO
ALREADY SATURATED LOCATIONS AND A THREAT FOR ADDITIONAL FLOODING.
THE CONCERNS FOR FLOODING WILL SUBSIDE FROM NORTHWEST TO SOUTHEAST
TODAY...LINGERING IN THE GARNETT AREA THROUGH THE NIGHT.

SEVERAL RIVERS AND CREEKS WILL BE IN FLOOD STAGE TODAY AND
TONIGHT. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED STAGES WILL CONTINUE FOR A FEW CREEKS AND RIVERS INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Local storm report, Sep 13, 6:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
603 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HEAVY RAIN       ESE CIRCLEVILLE         39.51N 95.85W
09/13/2008  M3.50 INCH       JACKSON            KS   TRAINED SPOTTER

            24 HOUR TOTAL

&&
Local storm report, Sep 13, 6:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 AM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HEAVY RAIN       2 NW CLINTON LAKE       38.95N 95.40W
09/13/2008  M5.25 INCH       DOUGLAS            KS   TRAINED SPOTTER

            STORM TOTAL

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:38 PM CDTRiver Flood WarningTOPMarshall19 hr
Sep 12, 9:32 PM CDTAreal Flood WarningTOPLyon6 hr
Sep 12, 11:12 PM CDTRiver Flood WarningTOPLyon, Osage11 hr
Sep 13, 2:38 AM CDTAreal Flood WarningTOPJackson, Morris, Shawnee, Wabaunsee6 hr
Sep 13, 3:33 AM CDTAreal Flood WarningTOPLyon6 hr
Sep 13, 4:07 AM CDTAreal Flood WarningTOPCoffey, Douglas, Franklin, Osage3 hr
Sep 13, 7:00 AM CDTAreal Flood WarningTOPCoffey, Douglas, Franklin, Osage3 hr
Sep 13, 9:38 AM CDTAreal Flood WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage4 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.